MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR

PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR
Model Number M300
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Abrasion (1689); Discomfort (2330)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
End-user reported that as he was traversing across a parking lot, the left rear caster fork detached from the chair.End-user alleges when this occurred, it caused the chair to fall over to the left side where he was thrown to the ground.Permobil is unable to substantiate these claims as end-user is reluctant to provide any documentation or witness account to support allegations.Device was inspected by local provider to where they confirmed the hardware that attaches the fork assembly to the suspension had loosened and backed out which could allow the fork to fall out of its mounting point.Unit was reported to have been repaired the day following the event and returned to end-user for use.Unit was inspected by area permobil representative approximately 2 weeks after the reported event and subsequent repair.Rep reported unit to have been "well used" noting the non-affected casters and mounting hardware being worn and loose.It was noted that the casters would vibrate and flutter at speed which would indicate an issue with tension of the mounting hardware.Provider made note that client is a very active user and does not have a history of regular routine maintenance being performed.It is believed this occurrence could have been avoided if service provider would have been alerted when drive characteristics changed i.E.Caster flutter.Client was instructed on the need for routine maintenance and the need to notify service provider when noticing any differences in operation as per outlined in the owner's manual.In a practice of good faith, production work procedures were reviewed at manufacturing facility and no discrepancies to procedure or workmanship were discovered.At this time, permobil is unable to determine the root cause as to how/why the fastening hardware loosened.If any further information is revealed in the future, a follow-up mdr will be filed.The dhr was reviewed and unit was built according to specification.
 
Event or Problem Description
Received report that as end-user was traversing across a parking lot, the left rear caster fork detached from the chair.Client alleged this caused the chair to fall over to the left side where he reports having sustained injuries to his arm, shoulder and both legs.

Brand Name
PERMOBIL M300
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke dr.
lebanon TN 37090
MDR Report Key6378028
Report Number1221084-2017-00009
Device Sequence Number798436
Product Code ITI
UDI-Device Identifier17330818123401
UDI-Public17330818123401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM300
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1